Alert archive / Texas / River Flood Warnings in 2023

River Flood Warning 2, NWS Midland/Odessa, TX

May 25, 2023Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at May 25, 2023, 11:48 PM CDT for Brewster County, Texas. It took effect at May 26, 2023, 9:01 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2023, 11:48 PM CDT (04:48 UTC)
In effect from
May 26, 2023, 9:01 AM CDT
Expired
May 27, 2023, 7:45 AM CDT
In force
23 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

620 
WGUS44 KMAF 260448
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1148 PM CDT Thu May 25 2023

...The National Weather Service in Midland/Odessa TX has issued a 
Flood Warning for the following rivers in Texas...

  Rio Grande at Castolon affecting Brewster County.

  Rio Grande at Johnson Ranch affecting Brewster County.

For the Rio Grande...including Castolon, Johnson Ranch...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday afternoon at 1200 PM CDT.

&&


TXC043-261700-
/O.NEW.KMAF.FL.W.0001.230526T1115Z-230528T0052Z/
/CSTT2.1.ER.230526T1115Z.230526T1200Z.230526T1251Z.NO/
1148 PM CDT Thu May 25 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO SATURDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Rio Grande at Castolon.

* WHEN...From Friday morning to Saturday evening.

* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull, 
  and no significant damage is expected.
  At 15.0 feet (4.6 meters), the river reaches minor flood stage, 
  and lowland flooding begins.  The river begins to flood the road 
  between Santa Elena Canyon and Cottonwood Campground in Big Bend 
  National Park.  The river begins to flood the parking lot at Santa 
  Elena Canyon, and cut off the nature trail into the canyon.  
  Campers in Cottonwood Campground need to prepare for possible 
  evacuations.

* ADDITIONAL DETAILS...
  - At 11:15 PM CDT Thursday the stage was 7.3 feet (2.2 meters).
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 15.2 feet (4.6 meters)
    tomorrow morning. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

           Fld   Observed        Fri   Fri   Fri   Fri
Location   Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Castolon 15.0  7.3   Thu 11pm  10.8  15.2  11.4  4.2

Below are the latest river stages and forecasts (meters):

           Fld   Observed        Fri   Fri   Fri   Fri
Location   Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Castolon 4.6   2.2   Thu 11pm  3.3   4.6   3.5   1.3


&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
      2900 10349


$$

TXC043-261700-
/O.NEW.KMAF.FL.W.0002.230526T2000Z-230527T1245Z/
/TELT2.1.ER.230526T2000Z.230527T0000Z.230527T0045Z.NO/
1148 PM CDT Thu May 25 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Rio Grande at Johnson Ranch.

* WHEN...From Friday afternoon to Saturday morning.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  minor lowland flooding occurs, and no significant damage is 
  expected.
  At 15.0 feet (4.6 meters), flood stage is reached.  Moderate 
  lowland flooding begins.  Roads that lead to Cottonwood Campground 
  and River Road may flood.  Stages are practically synonymous with 
  the gage at Cottonwood Campground at Castolon (CSTT2), and 
  therefore represent the reach from Santa Elena Canyon through 
  Cottonwood Campground, where damage may occur.  Cattle also graze 
  in the lowlands, and may be threatened.

* ADDITIONAL DETAILS...
  - At 11:15 PM CDT Thursday the stage was 3.7 feet (1.1 meters).
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 15.7 feet (4.8 meters)
    tomorrow evening. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                Fld   Observed        Fri   Fri   Fri   Fri
Location        Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Johnson Ranch 15.0  3.7   Thu 11pm  3.7   8.0   14.2  15.7

Below are the latest river stages and forecasts (meters):

                Fld   Observed        Fri   Fri   Fri   Fri
Location        Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Johnson Ranch 4.6   1.1   Thu 11pm  1.1   2.4   4.3   4.8


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

David Hennig
3 follow-up statements
177 
WGUS84 KMAF 260658
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
158 AM CDT Fri May 26 2023

...The Flood Warning is extended for the following rivers in Texas...

  Rio Grande at Castolon affecting Brewster County.

  Rio Grande at Johnson Ranch affecting Brewster County.

For the Rio Grande...including Castolon, Johnson Ranch...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 200 PM CDT.

&&


TXC043-261900-
/O.EXT.KMAF.FL.W.0001.230526T1023Z-230528T0339Z/
/CSTT2.1.ER.230526T1023Z.230526T1200Z.230526T1539Z.NO/
158 AM CDT Fri May 26 2023

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE 
TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Rio Grande at Castolon.

* WHEN...From early this morning to late tomorrow evening.

* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull, 
  and no significant damage is expected.
  At 15.0 feet (4.6 meters), the river reaches minor flood stage, 
  and lowland flooding begins.  The river begins to flood the road 
  between Santa Elena Canyon and Cottonwood Campground in Big Bend 
  National Park.  The river begins to flood the parking lot at Santa 
  Elena Canyon, and cut off the nature trail into the canyon.  
  Campers in Cottonwood Campground need to prepare for possible 
  evacuations.

* ADDITIONAL DETAILS...
  - At 1:15 AM CDT Friday the stage was 9.7 feet (3.0 meters).
  - Forecast...The river is expected to rise above flood stage
    early this morning to a crest of 16.5 feet (5.0 meters) this
    morning. It will then fall below flood stage late this
    morning.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...This crest compares to a previous crest of
    17.4 feet (5.3 meters) on 10/11/2022.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

           Fld   Observed        Fri   Fri   Fri   Sat
Location   Stg   Stg   Day/Time  7am   1pm   7pm   1am

Rio Grande
  Castolon 15.0  9.7   Fri 1am   16.5  11.4  4.4   3.8

Below are the latest river stages and forecasts (meters):

           Fld   Observed        Fri   Fri   Fri   Sat
Location   Stg   Stg   Day/Time  7am   1pm   7pm   1am

Rio Grande
  Castolon 4.6   3.0   Fri 1am   5.0   3.5   1.3   1.2


&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
      2900 10349


$$

TXC043-261900-
/O.EXT.KMAF.FL.W.0002.230526T2028Z-230527T1345Z/
/TELT2.1.ER.230526T2028Z.230527T0000Z.230527T0145Z.NO/
158 AM CDT Fri May 26 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Rio Grande at Johnson Ranch.

* WHEN...From this afternoon to tomorrow morning.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  minor lowland flooding occurs, and no significant damage is 
  expected.
  At 15.0 feet (4.6 meters), flood stage is reached.  Moderate 
  lowland flooding begins.  Roads that lead to Cottonwood Campground 
  and River Road may flood.  Stages are practically synonymous with 
  the gage at Cottonwood Campground at Castolon (CSTT2), and 
  therefore represent the reach from Santa Elena Canyon through 
  Cottonwood Campground, where damage may occur.  Cattle also graze 
  in the lowlands, and may be threatened.

* ADDITIONAL DETAILS...
  - At 1:15 AM CDT Friday the stage was 4.0 feet (1.2 meters).
  - Forecast...The river will rise above flood stage late this
    afternoon to 16.4 feet (5.0 meters) this evening. It will
    then fall below flood stage this evening to 4.6 feet (1.4
    meters) early tomorrow afternoon. It will rise to 4.8 feet
    (1.5 meters) early Sunday morning. It will then fall again
    and remain below flood stage.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...This crest compares to a previous crest of
    15.0 feet (4.6 meters) on 09/19/2022.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                Fld   Observed        Fri   Fri   Fri   Sat
Location        Stg   Stg   Day/Time  7am   1pm   7pm   1am

Rio Grande
  Johnson Ranch 15.0  4.0   Fri 1am   4.6   13.1  16.4  8.5

Below are the latest river stages and forecasts (meters):

                Fld   Observed        Fri   Fri   Fri   Sat
Location        Stg   Stg   Day/Time  7am   1pm   7pm   1am

Rio Grande
  Johnson Ranch 4.6   1.2   Fri 1am   1.4   4.0   5.0   2.6


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

David Hennig
871 
WGUS84 KMAF 261136
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
636 AM CDT Fri May 26 2023

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande at Castolon affecting Brewster County.

  Rio Grande at Johnson Ranch affecting Brewster County.

For the Rio Grande...including Castolon, Johnson Ranch...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 645 PM CDT.

&&


TXC043-262345-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-230528T0336Z/
/CSTT2.1.ER.230526T0809Z.230526T1200Z.230526T1536Z.NO/
636 AM CDT Fri May 26 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rio Grande at Castolon.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull, 
  and no significant damage is expected.
  At 15.0 feet (4.6 meters), the river reaches minor flood stage, 
  and lowland flooding begins.  The river begins to flood the road 
  between Santa Elena Canyon and Cottonwood Campground in Big Bend 
  National Park.  The river begins to flood the parking lot at Santa 
  Elena Canyon, and cut off the nature trail into the canyon.  
  Campers in Cottonwood Campground need to prepare for possible 
  evacuations.
  At 19.0 feet (5.8 meters), the river reaches moderate flood stage, 
  and begins flooding Cottonwood Campground.  The river inundates 
  the restrooms upstream at Santa Elena Canyon parking lot.  The 
  river begins to close all area roads.

* ADDITIONAL DETAILS...
  - At 6:15 AM CDT Friday the stage was 18.2 feet (5.5 meters).
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 AM CDT Friday was 18.2 feet (5.5 meters).
  - Forecast...The river is expected to rise to a crest of 18.5
    feet (5.6 meters) this morning. It will then fall below flood
    stage late this morning.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...This crest compares to a previous crest of
    17.4 feet (5.3 meters) on 10/11/2022.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

           Fld   Observed        Fri   Fri   Sat   Sat
Location   Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Castolon 15.0  18.2  Fri 6am   9.8   5.0   4.1   3.9

Below are the latest river stages and forecasts (meters):

           Fld   Observed        Fri   Fri   Sat   Sat
Location   Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Castolon 4.6   5.5   Fri 6am   3.0   1.5   1.3   1.2


&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
      2900 10349


$$

TXC043-262345-
/O.EXT.KMAF.FL.W.0002.230526T1401Z-230527T0334Z/
/TELT2.1.ER.230526T1401Z.230526T1500Z.230526T1534Z.NO/
636 AM CDT Fri May 26 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Rio Grande at Johnson Ranch.

* WHEN...Until late this evening.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  minor lowland flooding occurs, and no significant damage is 
  expected.
  At 15.0 feet (4.6 meters), flood stage is reached.  Moderate 
  lowland flooding begins.  Roads that lead to Cottonwood Campground 
  and River Road may flood.  Stages are practically synonymous with 
  the gage at Cottonwood Campground at Castolon (CSTT2), and 
  therefore represent the reach from Santa Elena Canyon through 
  Cottonwood Campground, where damage may occur.  Cattle also graze 
  in the lowlands, and may be threatened.

* ADDITIONAL DETAILS...
  - At 6:15 AM CDT Friday the stage was 11.3 feet (3.4 meters).
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 16.0 feet (4.9 meters) late
    this morning. It will then fall below flood stage late this
    morning.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...This crest compares to a previous crest of
    15.0 feet (4.6 meters) on 09/19/2022.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                Fld   Observed        Fri   Fri   Sat   Sat
Location        Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Johnson Ranch 15.0  11.3  Fri 6am   10.8  7.2   5.8   5.2

Below are the latest river stages and forecasts (meters):

                Fld   Observed        Fri   Fri   Sat   Sat
Location        Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Johnson Ranch 4.6   3.4   Fri 6am   3.3   2.2   1.8   1.6


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

Devin Chehak
380 
WGUS84 KMAF 270141
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
841 PM CDT Fri May 26 2023

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Johnson Ranch affecting Brewster County.

  Rio Grande at Castolon affecting Brewster County.

.The river has fallen below flood stage from Castolon through 
Johnson Ranch.

TXC043-270245-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-230527T0141Z/
/TELT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM CDT Fri May 26 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Rio Grande at Johnson Ranch.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Friday the stage was 5.9 feet (1.8 meters).
  - Forecast...The river is expected to fall to 3.8 feet (1.2
    meters) Wednesday evening.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                Fld   Observed        Sat   Sat   Sat   Sat
Location        Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Johnson Ranch 15.0  5.9   Fri 8pm   5.3   4.8   4.5   4.3

Below are the latest river stages and forecasts (meters):

                Fld   Observed        Sat   Sat   Sat   Sat
Location        Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Johnson Ranch 4.6   1.8   Fri 8pm   1.6   1.5   1.4   1.3


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

TXC043-270245-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-230527T0141Z/
/CSTT2.1.ER.230526T0809Z.230526T1100Z.230526T1248Z.NO/
841 PM CDT Fri May 26 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Rio Grande at Castolon.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Friday the stage was 3.4 feet (1.0 meters).
  - Forecast...The river is expected to fall to 2.6 feet (0.8
    meters) Wednesday evening.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

           Fld   Observed        Sat   Sat   Sat   Sat
Location   Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Castolon 15.0  3.4   Fri 8pm   3.1   2.8   2.8   2.8

Below are the latest river stages and forecasts (meters):

           Fld   Observed        Sat   Sat   Sat   Sat
Location   Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Castolon 4.6   1.0   Fri 8pm   0.9   0.9   0.9   0.9


&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
      2900 10349


$$

James DeBerry

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:17 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 25, 6:17 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
617 PM CDT Thu May 25 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Friday night)
Issued at 120 PM CDT Thu May 25 2023

Upper ridge centered over Mexico extending northward across NM and
TX to CO with a separate center over MN while out west a low over WA
with a trough extending down across NV and CA.

High temperatures expected to be a couple degrees cooler Friday in
the low to mid 80s with a few 90s in Reeves and Culberson and along
the Rio Grande.  Rio Grande Village has been cooking the last couple
of days with highs of 106 Tuesday and 105 Wednesday.

Have dewpts in the 50s pushed back to the west with some 60s along
the Pecos and NE.  SPC has a marginal risk today over all but the
eastern counties with a slight from the Big Bend up to Reeves so
could see some strong to severe storms develop due to daytime
heating and orographic effects.  Afternoon/evening storms are likely
from the Davis Mtns southward with a chance across SE NM and the
Northern Permian Basin. Have had storms around each day this week
and expect with good low level moisture and daytime heating under a
weak ridge that will continue.  Friday SWODY2 has a marginal risk
down across the area again with a slight risk extending down from
the CO border down into SE NM. Higher tornado risk Friday.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 120 PM CDT Thu May 25 2023

The axis of the upper ridge that has been situated over far west
Texas and eastern New Mexico the last few days positions itself more
directly overhead our area through the weekend. While this
essentially cuts of most of the environmental shear from the
area, flow remains out of the south-southeast, keeping the rich
low level moisture in place. Despite weak subsidence supplied by
the upper ridge, a pair of shortwave  diurnally heating under
mostly clear skies and a few shortwave troughs lead to scattered
thunderstorm development off the higher terrain that may meander
into the adjacent plains in the late afternoons of Saturday and
Sunday. Sunday's shortwave clears out the upper trough entirely,
leaving quasi-zonal flow and likely a quiet day on Monday outside
of a few isolated storms in the far eastern zones.

For Tuesday into Wednesday, an upper low dipping off the southern
California coast allows upper ridging to redevelop in a very
similar spot to where it was this past week. If this occurs, it
could create very similar days of weather we've seen the last
several days for the latter half of next week. The placement of
the ridge will be critical into exactly what we'll see as a more
eastward (and more overhead) positioning will likely keep more
moisture and possible MCS activity off to our east while a more
westward positioning over central/eastern New Mexico could give
us better chances for storms. Stay tuned to see how this pattern
eventually evolves.

As for temperatures, high temperatures looks to top out in the mid
to upper 80s for most each afternoon, a bit below average thanks to
precipitation chances and some cloud cover. Lows stay in the upper
50s to mid 60s due to the prevalent moisture in place.

-Munyan

&&

.AVIATION...
(00Z TAFS)
Issued at 556 PM CDT Thu May 25 2023

MVFR cigs are expected again overnight all terminals except KPEQ.
Otherwise, return flow continues next 24 hours augmented by a
35+kt LLJ overnight. Another widespread cu field is anticipated
Friday afternoon, w/bases 4.5-7kft AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               64  83  64  82 /  30  30  30  30
Carlsbad                 63  88  63  85 /  40  30  30  40
Dryden                   67  87  68  86 /  30  10  10  30
Fort Stockton            65  87  64  83 /  20  30  20  40
Guadalupe Pass           61  84  62  80 /  20  30  30  40
Hobbs                    62  81  60  80 /  40  40  30  40
Marfa                    54  86  54  78 /  30  40  40  60
Midland Intl Airport     65  83  65  80 /  30  30  20  40
Odessa                   66  84  65  81 /  30  30  30  40
Wink                     65  88  65  84 /  30  40  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...72
LONG TERM....16
AVIATION...44
Hazardous weather outlook, May 25, 9:20 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
920 PM CDT Thu May 25 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-270230-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
920 PM CDT Thu May 25 2023 /820 PM MDT Thu May 25 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a slight risk of severe storms Friday afternoon and evening,
mainly over Southeast New Mexico. Any severe storms that do develop
will be accompanied by large hail and/or damaging winds and/or an
isolated tornado.  Heavy rainfall may also result in flash flooding.

There is a marginal risk of severe storms Saturday afternoon and
evening, mainly along and west of a Lamesa to Fort Stockton to
Terlingua line.  Any severe storms that do develop will be
accompanied by large hail and/or damaging winds. Heavy rainfall may
also result in flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, May 25, 6:59 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Thu May 25 2023

TXZ282-260045-
Lower Brewster County TX-
659 PM CDT Thu May 25 2023

...A strong thunderstorm will impact portions of southeastern
Brewster County through 745 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boquillas Canyon, or 18 miles southeast of Panther Junction, moving
northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boquillas Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 2921 10308 2932 10289 2929 10289 2926 10291
      2924 10287 2922 10287 2921 10289 2922 10291
      2919 10292 2919 10294 2918 10295 2918 10299
      2913 10302 2914 10302
TIME...MOT...LOC 2358Z 244DEG 18KT 2922 10292

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

93
Special weather statement, May 25, 8:53 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
853 PM CDT Thu May 25 2023

TXZ279-282-260300-
Central Brewster County TX-Lower Brewster County TX-
853 PM CDT Thu May 25 2023

...A strong thunderstorm will impact portions of central Brewster
County through 1000 PM CDT...

At 853 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Persimmon Gap, or 25 miles northeast of Panther
Junction, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Persimmon Gap and Big Bend National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 2998 10333 3009 10268 2967 10270 2963 10274
      2960 10274 2960 10277 2958 10276 2956 10278
      2955 10277 2954 10279 2952 10281 2940 10316
TIME...MOT...LOC 0153Z 164DEG 27KT 2963 10295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

87
Local storm report, May 25, 11:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 PM CDT THU MAY 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     TSTM WND GST     2 SSE LAMESA            32.71N 101.94W
05/25/2023  M61 MPH          DAWSON             TX   MESONET

            MESONET STATION 18 LAMESA 2SE.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:07 PM CDTSevere Thunderstorm WarningMAFBrewster53 min
May 25, 7:47 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Presidio58 min
May 25, 8:08 PM CDTFlash Flood WarningMAFBrewster, Presidio8 hr
May 25, 8:53 PM CDTSpecial Weather StatementMAFBrewster67 min
May 25, 11:48 PM CDTRiver Flood WarningMAFBrewster44 hr
May 26, 9:33 AM CDTSpecial Weather StatementMAFBorden42 min
May 26, 9:59 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
May 26, 10:34 AM CDTAreal Flood AdvisoryMAFBorden, Scurry116 min
May 26, 11:18 AM CDTAreal Flood AdvisoryMAFMitchell, Scurry117 min
May 26, 4:24 PM CDTSevere Thunderstorm WarningMAFGaines40 min
May 26, 4:28 PM CDTSpecial Weather StatementMAF47 min
May 26, 4:46 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos59 min
May 26, 5:16 PM CDTSevere Thunderstorm WarningMAFJeff Davis44 min
May 26, 5:18 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines, Martin42 min
May 26, 5:21 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis54 min
May 26, 6:00 PM CDTSevere Thunderstorm WarningMAFDawson, Howard, Martin45 min
May 26, 6:06 PM CDTSpecial Weather StatementMAFJeff Davis39 min
May 26, 6:21 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio39 min
May 26, 6:25 PM CDTFlash Flood WarningMAFJeff Davis2 hr
May 26, 6:39 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves51 min
May 26, 6:41 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin49 min

Nearby

River Flood Warnings in Texas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.